Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 8, NWS Huntsville, AL

October 18, 2007Lawrence County, Alabama

NWS Huntsville, AL issued this tornado warning at Oct 18, 2007, 2:52 PM CDT for Lawrence County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 2:52 PM CDT (19:52 UTC)
Expired
Oct 18, 2007, 3:30 PM CDT
In force
38 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 113 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 3:05 PM CDTTORNADO8 Ne Haleyville, ALEF1 TORNADO DAMAGE WITH NUMEROUS TREES UPROOTED AND SNAPPED. DAMAGE OCCURRED ALONG FOREST ROAD 210 NEAR KINLOCK SPRINGS IN THE BANKHEAD NATIONAL FOREST. INFORMATION PROVIDED BY FOREST SERVICE AND NWS BIRMINGHAM STORM SURVEY CREW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 181954
TORHUN
ALC079-182030-
/O.NEW.KHUN.TO.W.0008.071018T1952Z-071018T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
252 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 22 MILES
  SOUTHWEST OF MOULTON...OR ABOUT NEAR HALEYVILLE...MOVING           
  NORTHEAST AT 30 MPH. THERE HAVE BEEN UNCOMFIRMED REPORTS OF DAMAGE 
  IN HALEYVILLE WITH THIS STORM.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  MOULTON.
  WREN.
  LANDERSVILLE.
  BANKHEAD NATIONAL FOREST.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3448 8711 3438 8711 3431 8715 3429 8728
      3430 8729 3430 8752 3441 8753 3461 8721
TIME...MOT...LOC 1952Z 236DEG 27KT 3427 8755

$$

CBD
1 follow-up statement
000 
WWUS54 KHUN 182006
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT THU OCT 18 2007

ALC079-182030-
/O.CON.KHUN.TO.W.0008.000000T0000Z-071018T2030Z/
LAWRENCE AL-
304 PM CDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN
LAWRENCE COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 12 MILES SOUTHWEST OF
LANDERSVILLE...OR ABOUT 8 MILES NORTHEAST OF HALEYVILLE...MOVING 
NORTHEAST AT 30 MPH. REPORTS FROM HALEYVILLE INDICATE DAMAGE TO 
BUILDINGS AND DOWNED POWER LINES WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...
SPEAKE...CHALYBEATE SPRINGS AND MOULTON.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3448 8711 3438 8711 3431 8715 3429 8728
      3430 8729 3430 8752 3441 8753 3461 8721
TIME...MOT...LOC 2004Z 236DEG 27KT 3433 8747

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 18, 9:40 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Oct 18, 9:40 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 AM CDT THU OCT 18 2007

.DISCUSSION...
AS HAS BEEN ADVERTISED FOR THE LAST SEVERAL DAYS...AN ACTIVE
WEATHER SCENARIO APPEARS TO BE UNFOLDING FOR THE TN VLY REGION
THIS AFTERNOON THROUGH TONIGHT. 13Z SFC ANALYSIS HAD THE LOW
ACROSS WRN IOWA WITH A TRAILING FRONT THROUGH WRN MISSOURI...ERN
OKLAHOMA AND INTO THE TX HILL COUNTRY. VERY MOIST BLYR FLOW FOR
THIS TIME OF YEAR WITH DWPTS IN THE LWR 70S ACROSS NRN MS/WRN TN
AND AROUND 70F WEST OF I-65 IN CENTRAL/NRN ALABAMA. 12Z RADIOSONDE
ANALYSES WERE ALSO QUITE INTRIGUING SHOWING A NEGATIVELY TILTED
H5-H7 TROUGH ACROSS THE NRN/CENTRAL PLAINS WITH STRONGLY DIFFLUENT
FLOW REGIME ACROSS THE LWR/MID MS VLY. ALSO OF NOTE WAS THE 75KT
500 MB JET ACROSS WEST TEXAS THIS MORNING. THE H8 ANALYSIS ALSO
SHOWED A WELL DEFINED CONVERGENCE ZONE FROM THE NORTH CENTRAL GULF
OF MEXICO TO THE MS DELTA REGION. LOOKING AT PRECIP ESTIMATES OVER
THE PAST 24 HOURS...NOT SURPRISINGLY THIS AREA HAS SEEN ITS FAIR
SHARE OF CONVECTION.

CLOSER TO HOME...THE BIG QUESTION(S) SURROUND CONVECTIVE
INITIATION LATER TODAY (POTENTIAL AHEAD OF THE FRONT?) AND SEVERE
WEATHER POSSIBILITIES. SUBSTANTIAL WARM ADVECTION AND MOISTURE
ADVECTION ALONG THE NOSE OF A WELL PRONOUNCED THETA-E RIDGE
CONTINUES TO PRODUCE SCATTERED/NUMEROUS SHRA AND QUICKLY FILL IN
ANY BINOVC ACROSS THE REGION. IN THE SHORT TERM...THIS WILL LIMIT
OUR DESTABILIZATION AND EXPECT MINIMAL THUNDER POTENTIAL OVER THE
NEXT SEVERAL HOURS (I.E. REMAINDER OF THE MORNING).

HOWEVER...THE SHORT RANGE MODELS ARE STILL CONSISTENT IN SHOWING
MID LEVEL DRYING WORKING INTO THE AREA THIS AFTN WITH
DESTABILIZATION OCCURRING AFTER 18Z. IN FACT...THE 4KM ARW WRF
SHOWS SOME DISCRETE CELL DEVELOPMENT AS EARLY AS 19Z ACROSS FAR NE
MS/NW AL. THE 12KM NAM IS SLOWER...WITH SOME ISOLD DEVELOPMENT
(AHEAD OF THE COLD FRONT) AFT 21Z. CAPE VALUES WILL BE PEAKING ABV
2 KJ/KG THIS AFTN...W/ SHEAR VALUES (BOTH 0-1/0-3 KM BULK SHEAR
AND SRH) MAXIMIZED LATER THIS EVENING JUST AHEAD OF THE SFC FRONT.
THUS...THINKING HAS NOT CHANGED VERY MUCH IN OVERALL EVOLUTION OF
THE EVENT. WE COULD SEE ISOLD SEVERE DEVELOPMENT (ISOLD
SUPERCELLS?) LATER THIS AFTN...BUT THE HEAVIER DOSE OF CONVECTIVE
DEVELOPMENT WILL BE JUST AHEAD OF THE SFC FRONT WHERE COMBO OF
SHEAR/CAPE AND FORCING WILL BE MAXIMIZED. THE 4KM WRF AND 09Z
SREFS REALLY POINT TO THE HIGHEST THREAT FOR SEVERE WEATHER WEST
OF LINE FROM ROUGHLY FAYETTEVILLE TO DECATUR TO CULLMAN...AND
OVERALL THIS SEEMS REASONABLE.

IN SUMMARY...CURRENT FCST IS IN GOOD SHAPE IN TERMS OF TIMING. AN
UPDATE WILL BE ISSUED TO MAKE SOME MINOR CHANGES TO PRECIP
PROBABILITIES...BUT NOTHING TOO SIGNIFICANT. WILL ALSO UPDATE
EXISTING SPECIAL WEATHER STATEMENT/SEVERE WEATHER OUTLOOK BEFORE
THE NOON HOUR.

&&

.HYDROLOGY...
AS A SIDE NOTE...DUE TO ANTICIPATED RAINFALL AND POTENTIAL FOR
SEVERE WEATHER TODAY...WE WILL BE DELAYING THE ISSUANCE OF THE
NORMALLY SCHEDULED DROUGHT STATEMENT TO FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 408 AM CDT THU OCT 18 2007/
SHORT TERM (TODAY THROUGH FRIDAY)... INTERESTING AND CHALLENGING
FCST FOR TODAY AND TONIGHT...WHICH WILL EMPLOY BOTH THE SCIENCE OF
METEOROLOGY AND THE ART OF FORECASTING. FIRST...THE SCIENCE. MODEL
CONSENSUS CONSISTING OF NAM/RUC/GFS/WRF-NSSL/SERF IS FAIRLY STRONG
FOR TODAY IN DEPICTING THETA-E RIDGING AND CAPE MAXIMUM EXTENDING
NORTHWARD THROUGH CENTRAL AND EASTERN MISS AND INTO OUR EXTREME NW
COUNTIES. NOW...DIFFERENCES EXIST WITH REGARD TO SB CAPE
POTENTIAL. NAM WITH ITS HIGHER SFC DEW POINTS SHOWS SB CAPE
POTENTIAL 2500 J/KG IN N MISS AND JUST INTO OUR EXTREME NW
COUNTIES. GFS IS MUCH MORE CONSERVATIVE WITH VALUES...BUT
NEVERTHELESS SHOWS 1500 J/KG NEARING OUR WESTERN BORDER BY ABOUT
18Z. 0-3KM SR HELICITY VALUES REMAIN QUITE HIGH WITH GENERALLY
200-300 M2/S2 THROUGHOUT THE DAY. THIS MAY ACTUALLY INCREASE
LATER THIS EVENING/TONIGHT 00Z-06Z AS THE COLD FRONT NEARS THE
AREA...AND LOW/MID LEVEL WIND PROFILES SHOW JET MAX MIGRATING INTO
THE WESTERN REACHES OF OUR CWA. MEANWHILE...LOW/MID LEVEL
ISENTROPIC LIFT LOOKS SET TO CONTINUE THROUGH MUCH OF THE
DAY...KEEPING OUR SKIES MOSTLY CLOUDY WITH A LOW/MID LEVEL STRATO-
CU OR POSSIBLY ALTO-CU DECK IN PLACE. NOW FOR THE ART OF
FORECASTING...WHAT I ENVISION HAPPENING IS CONVECTION DEVELOPING
ALONG THE THETA-E RIDGE IN NORTHERN/CENTRAL MISS LATER
TODAY...POSSIBLY IN THE LATE MORNING/EARLY AFTN. SHEAR/INSTABILITY
PROFILES DO CERTAINLY SUGGEST THE POTENTIAL FOR ROTATING
SUPERCELLS. STRONG STEERING LEVEL WINDS WOULD THEN PUSH THESE
CELLS TOWARDS OUR AREA LATER...MOVING INTO OUR WESTERN/SOUTHERN
COUNTIES BY MID/LATE AFTN. AS THE THETA-E BOUNDARY AND HIGHER DEW
POINT AIR MOVES INTO OUR CWA...CONDITIONS WILL BECOME MORE
FAVORABLE HERE FOR SOME CONTINUED DEVELOPMENT OF STRONG TSRAS
DURING THE LATE AFTN/EARLY EVENING. AGAIN...GIVEN SHEAR
PROFILES...AND THE POSSIBILITY THAT SFC PARCELS WILL BE ALLOWED TO
PLAY A ROLE IN THE CONVECTIVE ENVIRONMENT...WOULD EXPECT THE
POTENTIAL FOR SUPERCELLS WITH DAMAGING WINDS. AND...CANNOT RULE
OUR AN ISOLATED TORNADO. AT THIS TIME...THREAT FOR HAIL LOOKS
MARGINAL...AS MID LEVELS WILL BE A LITTLE WETTER THAN PREVIOUS
RUNS...AND THUS WET BULB FREEZING LEVELS ARE SOMEWHAT HIGH 11KFT.
NEVERTHELESS...GIVEN THE AMOUNT OF SHEAR...SOME MARGINALLY SEVERE
HAIL WILL BE POSSIBLE...ESPECIALLY LATER IN THE AFTN.

THE FRONT IS EXPECTED TO MOVE THROUGH DURING THE EARLY MORNING
HOURS. BY THAT TIME...CONVECTION WILL HAVE MORPHED INTO SQUALL LINE
FEATURE WITH POSSIBLE BROKEN LINE SEGMENTS. PASSAGE THROUGH OUR AREA
IS EXPECTED DURING THE 06-14Z TIMEFRAME. BEHIND THE FRONT...SOME
COOLING WILL BE REALIZED WITH SOME COLD ADVECTION...AND HIGHS MOSTLY
IN THE 70S. DEW POINTS SHOULD ALSO DROP GRADUALLY INTO THE 50S
DURING THE AFTN AND PERHAPS INTO THE 40S BY EVENING.

LONG TERM(SATURDAY THROUGH THURSDAY)...
SAT/SUN STILL LOOK DRY AND WARM WITH TEMPS ABOVE SEASONAL
NORMS...WITH HIGHS MOSTLY IN THE 70S TO NEAR 80...AND LOWS IN THE
UPPER 40S TO 50S.

SOME UNCERTAINTY REMAINS IN THE EXTENDED FOR EARLY NEXT WEEK.
TAILORED FORECAST TOWARDS GFS ENSEMBLE MEAN WHICH HAS BEEN SHOWING A
FRONTAL PASSAGE EARLY IN THE WEEK LATE MON/EARLY TUE FOR SEVERAL
RUNS NOW. STILL...EURO IS COMING IN AGAIN WITH LARGE CUT-OFF LOW IN
THE SW CONUS...AND SO THIS GIVE SOME RISE TO THE UNCERTAINTY.
NEVERTHELESS...WILL GO WITH FCST PERSISTENCE AND GREATER CONSISTENCY
WITH THE ENSEMBLES AS FCST GUIDE IN THE MED RANGE. IS THIS PANS
OUT...ANOTHER STRONG COLD FRONTAL PASSAGE MAY BE IN THE WORKS AGAIN
FOR MON/TUE AND NICE FALL-LIKE AIR SETTLING INTO THE TENN VALLEY BY
WED.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

CBD/RSB
Hazardous weather outlook, Oct 18, 1:01 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT THU OCT 18 2007

ALZ001>010-016-TNZ076-096-097-190615-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
101 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...INCLUDING
DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON IN NORTHWEST
ALABAMA...AND TONIGHT OVER THE ENTIRE AREA.

THE COMBINATION OF SURFACE HEATING AND AN INFLUX OF GULF MOISTURE
WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS
AFTERNOON...MAINLY WEST OF INTERSTATE 65. ANY STORMS THAT DEVELOP
WILL BE STEERED QUICKLY TO THE NORTHEAST AT ABOUT 35 MPH. THESE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...SMALL
HAIL...AND EVEN ISOLATED TORNADOES.

A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT...PRODUCING A
LINE OF THUNDERSTORMS POSING A THREAT FOR DAMAGING WINDS AND
ISOLATED TORNADOES. THE FRONT AND STORM THREAT SHOULD PUSH INTO
NORTHWEST ALABAMA BY MID TO LATE EVENING...CROSSING THE I-65
CORRIDOR AROUND MIDNIGHT...AND THEN PUSHING OUT OF NORTHEAST
ALABAMA AND SOUTH CENTRAL TENNESSEE BEFORE SUNRISE.

RESIDENTS OF THE TENNESSEE VALLEY SHOULD MONITOR FUTURE UPDATED ON
THE DEVELOPING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE TENNESSEE VALLEY
EARLY NEXT WEEK...BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE AREA. GREAT UNCERTAINTY STILL EXISTS WITH THE
TIMING OF THIS FRONT. AT THIS TIME...THE FRONTAL PASSAGE LOOKS
MOST LIKELY TO OCCUR LATE MONDAY INTO EARLY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED THIS EVENING AND OVERNIGHT.

CBD

In the hours before

Special weather statement, Oct 18, 10:49 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1049 AM CDT THU OCT 18 2007

ALZ001>010-016-TNZ076-096-097-182100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1049 AM CDT THU OCT 18 2007

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH TONIGHT...

THE INGREDIENTS FOR SEVERE THUNDERSTORMS...INCLUDING ISOLATED
TORNADOES WILL BE IN PLACE LATE THIS AFTERNOON AND TONIGHT.

THE GREATEST THREAT OF SEVERE WEATHER INCLUDING DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE FOUND ACROSS NORTHWEST ALABAMA FROM LATE
THIS AFTERNOON THROUGH AROUND MIDNIGHT.

A VERY MOIST SOUTHERLY FLOW WILL REMAIN IN PLACE AHEAD OF AN
APPROACHING COLD FRONT NOW LOCATED FROM THE OZARKS INTO CENTRAL
TEXAS. THIS FRONT WILL REACH THE LOWER MISSISSIPPI VALLEY BY LATE
AFTERNOON...IGNITING SEVERE THUNDERSTORM DEVELOPMENT. THESE
STORMS WILL TRACK EAST REACHING NORTHWEST ALABAMA DURING THE EVENING.
THE STORMS WILL THEN ADVANCE EAST THROUGH THE REMAINDER OF NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE AFTER MIDNIGHT. AHEAD OF
THIS LINE...SCATTERED THUNDERSTORMS MAY ALSO DEVELOP ACROSS
NORTHEAST MISSISSIPPI AND NORTHWEST ALABAMA THIS AFTERNOON. SOME
OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SEVERE WEATHER.

RESIDENTS OF THE TENNESSEE VALLEY...PARTICULARLY ACROSS NORTHWEST
ALABAMA INCLUDING THE SHOALS...SHOULD PAY CLOSE ATTENTION TO THE
WEATHER THIS AFTERNOON AND EVENING CHECKING FOR UPDATES OR
POSSIBLE WATCHES THROUGHOUT THE DAY.

CBD
Special weather statement, Oct 18, 2:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
210 PM CDT THU OCT 18 2007

ALZ002-003-182000-
COLBERT-FRANKLIN-
210 PM CDT THU OCT 18 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL
300 PM CDT...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELGREEN...OR 10 MILES WEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...AND LOCALLY HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELGREEN.
  CROOKED OAK.
  NEW BETHEL.
  LITTLEVILLE.
  COLBERT HEIGHTS.
  SPRING VALLEY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA.

CBD
Special weather statement, Oct 18, 2:48 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
248 PM CDT THU OCT 18 2007

ALZ004-182000-
LAWRENCE-
248 PM CDT THU OCT 18 2007

...TORNADO WARNING MAY BE ISSUED SHORTLY FOR LAWRENCE COUNTY...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR HALEYVILLE...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS A HISTORY OF STRONG ROTATION...AND A TORNADO WARNING
MAY BE NEEDED FOR LAWRENCE COUNTY IN THE NEXT 10 TO 15 MINUTES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

CBD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:54 AM CDTSevere Thunderstorm WarningHUNLauderdale36 min
Oct 18, 3:27 PM CDTTornado WarningHUNLawrence20 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.